advertisement
Question
Posted by: Missy | 2011-06-03

Venlor and anxiety

After suffering a spell which a doctor, neurologist and psychiatrist could not diagnose ( I lost all track of time and couldn''t remember anything I did although functioning and driving and talking, I was hospitalized for 7 days while all tests possible were done), I was left feeling very anxious , sleepless and downright panic-stricken. I couldn''t do anything on my own and felt very scared and unsure. My GP was not involved during the episode I had. 3 months later I could not stand the panic and anxiety and went to see her, told her what happened previously and she diagnosed stress-related burnout and prescribed Venlor 75mg. I am on my 3rd month of taking it now and have gone from 100 to Zero! TO put it bluntly: From being an emotional wreck I have gone to not giving a continental. NO happiness, no sadness, no temper (And I have always had a red hot 1) and below zero libido. I know it must be the Venlor not being the right thing, but I dread the panic and anxiety returning should I stop. I must note here that I am happily married, have no major problems and grown up well behaved children - so no undue stress in my life!. Please advise!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I find SA doctors can be too reliat on tests, rather than on lengthy and very careful interview and asessment, and loads of THINKING, in making a diagnosis. And whatever the original cause might be, the natural very severe anxiety you may have experienced would make such symptoms potentially worse. And the sort of symptoms you describe originally, are potentially a sort of switching off the fuse when threatened with overload response to an anxiety or panic attack.
Some people on various ADs, certainly including Venlor, descibe the sort of loss o libido and uncaring drifting sensation you seem to be describing. But there are many ADs to choose from, some of which would also reduce the anxiety, and panic, maybe better than Venlor would, but without these specific side-effects.
Anxiety disorder and panic atacj can arise for largely or purely chemical reasons, without needing a cause in your external life. One of many alternative ADS ( and a psychiatrist should be able to plan for you to gradually change from the Venlor to a different one ) would be likely to help, as would CBT style counselling from a psychologist, which could help you gain better control when the anxiety symptoms start to emerge

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011-06-04

I find SA doctors can be too reliat on tests, rather than on lengthy and very careful interview and asessment, and loads of THINKING, in making a diagnosis. And whatever the original cause might be, the natural very severe anxiety you may have experienced would make such symptoms potentially worse. And the sort of symptoms you describe originally, are potentially a sort of switching off the fuse when threatened with overload response to an anxiety or panic attack.
Some people on various ADs, certainly including Venlor, descibe the sort of loss o libido and uncaring drifting sensation you seem to be describing. But there are many ADs to choose from, some of which would also reduce the anxiety, and panic, maybe better than Venlor would, but without these specific side-effects.
Anxiety disorder and panic atacj can arise for largely or purely chemical reasons, without needing a cause in your external life. One of many alternative ADS ( and a psychiatrist should be able to plan for you to gradually change from the Venlor to a different one ) would be likely to help, as would CBT style counselling from a psychologist, which could help you gain better control when the anxiety symptoms start to emerge

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement